I have a BRCA2 mutation. I was first diagnosed with stage IIIc ovarian cancer in 2013. I went through surgery and 4 months of chemo with taxol and carbo-platin.
I had a recurrence diagnosed in 2017, tho my CA-125 levels were rising for a year and the tumor was not located due to a radiology screwup.
I went through a second round of chemo, with carbo-platin and doxil, which put me back in remission.
Then my oncologist prescribed lynparza.
Since I started lynparza, I have been having increasing neuropathy. At first it was only in the left leg and my doctor thought it was a pinched nerve, because neuropathy is rare with lynparza. Then the neuropathy spread to both legs and started to become painful. Now it's in my face. This has been gradually increasing over a month and a half while I have been taking this drug.
Neither the doctor nor the pharmacist seem to know much about neuropathy and lynparza. It is a relatively rare side effect. We're still not sure that the lynparza is causing it. I'm going to see a neurologist later this week to find out more about what is going on with me.
In the mean time, I'm taking a vacation from the lynparza, which worries my oncologist, because she feels I really need this drug. I've been off for four days. I haven't seen any improvement in the neuropathy during that four days.
Is there anyone out there who has experience with lynparza and neuropathy? It seems like this is a relatively new drug and people don't really understand about it. I'd like to hear what your experience is.
I also have a BRCA2 mutation and have been on Lynparza (olaparib) since November 2017.
During first line treatment with Carboplatin and paclitaxel in 2014 I developed peripheral neuropathy both in my hands and feet. While it almost completely disappeared from my hands after finishing this treatment, I have been left with some neuropathy in my feet since then. I have had second and third line chemo with carboplatin then carboplatin + Caelyx and the neuropathy seemed to remain stable.
However, since being on Lynparza for a few months I've been wondering whether the neuropathy has been worsening a little. Although it's nothing like as bad as it was when I was on Taxol, there have been times when my middle toes have occasional spasms when they curve under and then I sometimes feel as if I am getting something like cramp in my lower legs and feet. It happened in the early hours of this morning and I felt the need to get out of bed to walk around for a bit in order to try to ameliorate it. Most of the time, fortunately, I'm not too troubled by it - just the abdominal side effects at the moment.
I agree that it can be difficult when you are on a relatively new drug; I was the first person with ovarian cancer treated in my local hospital with it.
Please feel free to report the above to your doctors and pharmacist if it helps and I hope you get some helpful responses from the neurologist.
All good wishes
Have they offered you steroids to help with the side effects? I found they helped with joint pain.
Follow my cancer journey at grapefruitandwine.blogspot.co.uk
Safe payments by:
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: